Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 34, NWS Mobile, AL

April 19, 2019Clarke County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 19, 2019, 9:01 PM CDT for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at Apr 22, 2019, 11:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 19, 2019, 9:01 PM CDT (02:01 UTC)
In effect from
Apr 22, 2019, 11:00 PM CDT
Expired
Apr 20, 2019, 10:13 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 35.88 ft at Apr 21, 2019, 10:00 AM CDT.

actionminormoderate304004/2004/21
Action stage
35 ft
Minor stage
42 ft
Moderate stage
48 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

901 
WGUS44 KMOB 200201
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
901 PM CDT Fri Apr 19 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC025-099-131-210200-
/O.NEW.KMOB.FL.W.0034.190423T0400Z-190424T1240Z/
/CLBA1.1.ER.190423T0400Z.190423T1800Z.190424T0640Z.NO/
901 PM CDT Fri Apr 19 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Alabama River Near Claiborne Dam - Tailwater
* From Monday evening until Wednesday morning
* At 8 PM Friday the stage was...30 feet. 
* Minor flooding is forecast 
* Flood stage is 42 feet. 
* Forecast to rise above flood stage Monday before midnight and continue to 
  rise near 42.6 feet by Tuesday afternoon. The river will fall below flood
  stage by Wednesday morning.
* At 35 feet...Flooding of pastureland begins along the lower Alabama River.
* At 40 feet...Considerable flooding of agricultural land.
* At 42 feet...Water begins to inundate the Eureka Landing community.
* At 43 feet...Access to Eureka Landing community stops with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
1 follow-up statement
476 
WGUS84 KMOB 201513
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1013 AM CDT Sat Apr 20 2019
 

...The flood warning is cancelled for the following rivers in Alabama...
 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC025-099-131-201543-
/O.CAN.KMOB.FL.W.0034.000000T0000Z-190424T1240Z/
/CLBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CDT Sat Apr 20 2019

The Flood Warning is cancelled for
  The Alabama River Near Claiborne Dam - Tailwater
* until Wednesday morning.
* At 9 AM Saturday the stage was 33.1 feet. 
* Flood stage is 42 feet.
* At 40 feet...Considerable flooding of agricultural land.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:15 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 19, 6:15 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
615 PM CDT Fri Apr 19 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...VFR conditions prevail through the period. Sparse
showers with the potential for strong gusty winds will mostly
affect the southern portion of the area through the evening hours.
Dry conditions otherwise prevail. Northwesterly winds 5 to 10
knots tonight increase to around 15 knots on Saturday. /29

&&

.PREV DISCUSSION... /issued 401 PM CDT Fri Apr 19 2019/

NEAR TERM /Now Through Saturday/...Upper level trof axis was
aligned over the TN River Valley today. East of the upper trof, deep
frontal wave of low pressure (~998 mb) was positioned over the
southern Appalachians with extensive comma-head wrap around clouds
rotating southeastward over the central Gulf coast. Radar also shows
a southeastward motion of isolated to scattered showers. With the
upper level cold core system atop the area, steep mid level lapse
rates lends support for some potential of isolated thunder the
remainder of the afternoon, especially where we see breaks in the
overcast. The environment also supports small hail making it down to
the surface if decent updrafts do develop given very favorable low
wet bulb zero heights. Something forecasters will be watching thru
the remainder of the afternoon. The risk of severe weather though is
low. Going into tonight, clouds look to hold thru much of the night
along with much cooler temperatures as lows dip into the mid 40s
north of the coast. These numbers are some 7 to 10 degrees below
climatology. A small chance of light showers continue. The upper
level storm system lifts more to the northeast up across the OH
River Valley on Saturday. Clouds move out and sunny skies open up
the weekend with Saturday's highs ranging from the upper 60s to
lower 70s, also well below seasonal. /10

SHORT TERM /Saturday night Through Monday night/...Temps will
warm back into the upper 70s to near 80 on Monday as upper ridging
builds over the area. At the sfc, high pressure will dominate,
keeping dry and clear conditions across the area. /13

LONG TERM /Tuesday Through Friday/...High pressure will move east
of the area by the middle of next week as an upper trough moves
into the plains. This will allow moisture to begin to return to
the area as a southerly flow develops. The upper trough and
associated sfc cold front approach the area late in the period
with rain chances increasing. The GFS is much more progressive
than the ECMWF, which develops an upper low over the southeast and
moves it slowly east. /13

MARINE...Hazards in the near term will continue to be moderate
to strong northwest flow due to the difference in pressure between
the deep wave of frontal low pressure lifting slowly northeast up
into the Appalachians and high pressure over southern TX. Seas
remain elevated. No changes made to small craft advisories. Marine
conditions improve by Sunday and continue into the middle of next
week as high pressure sets up. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CDT Saturday for ALZ265-266.

FL...High Rip Current Risk until 6 AM CDT Saturday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.

     Small Craft Advisory until 11 PM CDT Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 19, 5:57 AM CDT, 15 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
557 AM CDT Fri Apr 19 2019

ALZ265-266-FLZ202-204-206-201100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
557 AM CDT Fri Apr 19 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
557 AM CDT Fri Apr 19 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-201100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
557 AM CDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ650-655-670-675-201100-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
557 AM CDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

In the hours before

Special weather statement, Apr 19, 5:05 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Fri Apr 19 2019

MSZ078-192245-
Stone MS-
505 PM CDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 545 PM CDT...

At 505 PM CDT, the strong thunderstorm was located 7 miles east of
Poplarville, moving southeast at 40 mph.

Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
McHenry.

LAT...LON 3087 8934 3068 8897 3068 8924 3065 8924
      3065 8934
TIME...MOT...LOC 2205Z 304DEG 33KT 3080 8942
Special weather statement, Apr 19, 5:41 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
541 PM CDT Fri Apr 19 2019

ALZ266-192300-
Baldwin Coastal AL-
541 PM CDT Fri Apr 19 2019

...GUSTY WINDS WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL
BALDWIN COUNTY UNTIL 600 PM CDT...

At 539 PM CDT, Strong gusty winds up to 45 mph will affect the Fort
Morgan peninsula and nearby areas until 6 pm CDT.

Locations impacted include...
Gulf Shores and Bon Secour.

LAT...LON 3026 8777 3030 8773 3030 8774 3029 8775
      3033 8781 3035 8781 3028 8755 3025 8766
      3024 8773 3026 8770 3026 8771 3024 8774
      3024 8782 3023 8780 3023 8788
TIME...MOT...LOC 2239Z 302DEG 36KT 3023 8776
Special weather statement, Apr 19, 5:44 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
544 PM CDT Fri Apr 19 2019

FLZ203-204-192330-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
544 PM CDT Fri Apr 19 2019

...GUSTY WINDS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL SANTA
ROSA COUNTY UNTIL 630 PM CDT...

At 543 PM CDT, Strong gusty winds up to 40 mph associated with rain
showers will affect central Santa Rosa county until 630 pm CDT.

Locations impacted include...
Milton, Bagdad, Point Baker, Pea Ridge and Roeville.

LAT...LON 3058 8699 3058 8700 3060 8702 3059 8703
      3057 8700 3055 8702 3064 8726 3071 8727
      3072 8729 3083 8725 3074 8679 3047 8680
TIME...MOT...LOC 2243Z 288DEG 28KT 3073 8721
Special weather statement, Apr 19, 6:41 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
641 PM CDT Fri Apr 19 2019

MSZ075-076-079-200030-
Perry MS-Greene MS-George MS-
641 PM CDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
730 PM CDT...

At 641 PM CDT, the strong thunderstorm was located over Beaumont, or
15 miles south of Richton, moving southeast at 35 mph.

Winds gusts of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Lucedale, Beaumont and McLain.

LAT...LON 3124 8891 3095 8842 3088 8842 3073 8856
      3074 8861 3110 8905
TIME...MOT...LOC 2341Z 309DEG 31KT 3113 8892
Local storm report, Apr 19, 8:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
834 PM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     1 ENE PINTO ISLAND      30.68N 88.01W
04/18/2019  M64 MPH          GMZ630             AL   MESONET

            MESONET STATION FW3662 NEAR PINTO ISLAND
            RECORDED A WIND GUST OF 64 MPH.

0830 PM     MARINE TSTM WIND FORT MORGAN             30.23N 88.03W
04/18/2019  M61 MPH          BALDWIN            AL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 61MPH
            MEASURED AT FMOA1 ON FORT MORGAN, AL.

0722 PM     TSTM WND GST     1 ESE I65 AND AIRPORT B 30.67N 88.12W
04/18/2019  M57 MPH          MOBILE             AL   MESONET

            MESONET STATION EW8738 NEAR AIRPORT BLVD AND
            I65 REPORTS A WIND GUST OF 57 MPH.

0901 PM     TSTM WND DMG     GREENVILLE              31.83N 86.62W
04/18/2019                   BUTLER             AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS MULTIPLE TREES
            DOWN IN AND AROUND GREENVILLE, AL. TIME
            ESTIMATED BY RADAR.

0833 PM     TSTM WND DMG     SEMINOLE                30.52N 87.47W
04/18/2019                   BALDWIN            AL   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            SEMINOLE. REPORTS OF DOWNED POWER LINES NEAR
            SEMINOLE. TIME ESTIMATED BY RADAR.

0806 PM     TSTM WND DMG     3 SE DREWRY             31.45N 87.23W
04/18/2019                   CONECUH            AL   FIRE DEPT/RESCUE

            BERMUDA FIRE DISPATCHED TO A TREE DOWN
            BETWEEN COUNTY RD. 5 AND COUNTY RD. 7 ON
            CPNECUH CO. TIME ESTIMATED BY RADAR.

0759 PM     TSTM WND DMG     3 SE DOUGLASVILLE       30.83N 87.74W
04/18/2019                   BALDWIN            AL   EMERGENCY MNGR

            TREES DOWN IN THE PINE GROVE COMMUNITY IN
            BALDWIN CO. AL. TIME ESTIMATED BY RADAR.

0736 PM     TSTM WND DMG     STOCKTON                30.99N 87.86W
04/18/2019                   BALDWIN            AL   BROADCAST MEDIA

            VIEWER REPORTS TREES DOWN IN STOCKTON, AL
            VIA BROADCAST MEDIA. TIME ESTIMATED BY
            RADAR.

0715 PM     TSTM WND DMG     1 ESE MEDAL OF HONOR PA 30.65N 88.16W
04/18/2019                   MOBILE             AL   PUBLIC

            REPORTS OF MULTIPLE TREES DOWN, SOME ON
            RESIDENCES NEAR COTTAGE HILL RD AND
            UNIVERSITY DR. REPORT VIA SOCIAL MEDIA AND
            TIME ESTIMATED BY RADAR.

0711 PM     TSTM WND DMG     1 S I65 AND AIRPORT BLV 30.66N 88.13W
04/18/2019                   MOBILE             AL   BROADCAST MEDIA

            WIND DAMAGE TO AN AWNING NEAR A HALLS
            MOTORSPORTS STORAGE BUILDING. TIME ESTIMATED
            BY RADAR.

0710 PM     TSTM WND DMG     2 SE MEDAL OF HONOR PAR 30.64N 88.17W
04/18/2019                   MOBILE             AL   PUBLIC

            REPORTS OF A TREE ON A HOME ON COTTAGE HILL
            ROAD AND ANOTHER ON LONGLEAF RD. REPORT VIA
            SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.

0710 PM     TSTM WND DMG     SPRING HILL COLLEG      30.70N 88.14W
04/18/2019                   MOBILE             AL   BROADCAST MEDIA

            PICTURE OF A LARGE TREE BLOCKING ROADWAY AT
            OLD SHELL RD AND MCGREGOR AVE. REPORT VIA
            SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.

0705 PM     TSTM WND DMG     1 NE MEDAL OF HONOR PAR 30.66N 88.17W
04/18/2019                   MOBILE             AL   PUBLIC

            PICTURES OF SEVERAL LARGE TREES AND TREE
            LIMBS DOWN ALONG WESTBURY DR. REPORT VIA
            SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.

0700 PM     TSTM WND DMG     5 ESE COFFEEVILLE       31.74N 88.01W
04/18/2019                   CLARKE             AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A TREE DOWN NEAR
            HIGHWAY 84 AND WINN RD. TIME ESTIMATED BY
            RADAR.

0700 PM     TSTM WND DMG     2 SW UNIVERSITY OF SOUT 30.68N 88.21W
04/18/2019                   MOBILE             AL   AMATEUR RADIO

            RADIO OPERATOR REPORTS TREES DOWN IN AND
            AROUND PROVIDENCE ESTATES DR. TIME ESTIMATED
            BY RADAR.

0700 PM     TSTM WND DMG     2 SE MAGNOLIA GROVE GOL 30.72N 88.19W
04/18/2019                   MOBILE             AL   PUBLIC

            PUBLIC REPORT OF TREE BLOWN DOWN, CAUSING
            DAMAGE TO AWNING OF HOME.

0654 PM     TSTM WND DMG     4 SSE TOPTON            31.23N 88.13W
04/18/2019                   WASHINGTON         AL   EMERGENCY MNGR

            A FEW TREES UPROOTED AND LARGE OAK BRANCHES
            BLOWN DOWN ON RUFFIN ODOM ROAD. THERE WAS
            ALSO DAMAGE TO THE TIN ROOF OF AN OUTDOOR
            BUILDING.

0558 PM     TSTM WND DMG     BENNDALE                30.87N 88.81W
04/18/2019                   GEORGE             MS   UTILITY COMPANY

            POWER COMPANY REPORTS TREES DOWN ON POWER
            LINES NEAR BENNDALE, MS. TIME ESTIMATED BY
            RADAR.

0532 PM     TSTM WND DMG     1 NNE SAND HILL         31.35N 88.76W
04/18/2019                   GREENE             MS   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING HIGHWAY 42 IN SAND
            HILL. TIME ESTIMATED BY RADAR.

0515 PM     TSTM WND DMG     RICHTON                 31.35N 88.94W
04/18/2019                   PERRY              MS   BROADCAST MEDIA

            TREES DOWN AND ROOF DAMAGED IN THE TOWN OF
            RICHTON. REPORT VIA SOCIAL MEDIA AND TIME
            ESTIMATED BY RADAR.

0500 PM     TSTM WND DMG     RUNNELSTOWN             31.38N 89.11W
04/18/2019                   PERRY              MS   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES REPORTED DOWN
            IN RUNNELSTOWN. ALSO MULTIPLE TREES ON A
            HOME AND A BARN DAMAGED. TIME ESTIMATED BY
            RADAR.

&&

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.